MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP INTERFSCRW,FULL THD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cruciate ligament plastic the thread of the implant broke off when it was inserted.Here was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.11-may-2023 update dw further information were provided that the broken pieces were retrieved out of the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: the complaint allegation was confirmed.One unpackaged aar-1370tc was returned for investigation.The returned device was visually inspected, and it was noted that the screw was damaged.The thread side profile is missing/damaged, as well a missing profile was observed at the proximal and distal end of the screw.It is unknown whether the quality or quantity of the bone.The most likely cause for the reported failure is a user error per dfu-0111 rev.1.Precautions.6.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.

Brand Name
BIO-COMP INTERFSCRW,FULL THD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17077783
Report Number1220246-2023-06844
Device Sequence Number14015852
Product Code MAI
UDI-Device Identifier00888867014725
UDI-Public00888867014725
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberBIO-COMP INTERFSCRW,FULL THD
Device Catalogue NumberAR-1370TC
Device Lot Number15009804
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown